Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Menopause. Taken nevonelle after unprotected sex. Taken primolut. When will the medication show results, any chances of pregnancy?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3576 Questions
i took nevonelle two days after sexual mishap on 27th feb- and since going to gp i've been on primolut nor for a week. didn't tell gp about nevonelle. last period was on XXXXXXX 6. i'm 50. i may be menopausal = dread the thought of possible pregnancy. when should i expect the medication to have results? i have another week of primolut nor. when is best time to check for pregnancy? pls help - am v worried.
Posted Tue, 22 May 2012 in Birth Control
Answered by Dr. Mahesh Koregol 3 hours later

Thanks for your query.

Following are my observations and comments after reading your history:

1) Pregnancy is unlikely in you. Ovulation would have occurred in January and the sexual intercourse was on 27th February. Hence pregnancy chances are minimal.

2) With drawl bleeding occurs upon stopping "Primolut Nor". As you are still on Primolut Nor, you are unlikely to bleed now. If I were to be your treating doctor, I would advise you to stop taking it.

3) If you are concerned about pregnancy, you can get blood beta hCG levels done after 15th March. It will confirm your pregnancy status. Let me reassure, the chances of you being pregnant is very, very unlikely.

4) You can get your serum Follicle Stimulation Hormone (FSH) levels checked on the second day of withdrawal bleeding or a week following stopping primolut Nor. This will give us an idea about menopausal state.

I understand you are concerned cessation of period and that you are period. I hope my answer is reassuring and useful. Let me know if you have any more queries.

Wish you good luck.

Above answer was peer-reviewed by
Follow-up: Menopause. Taken nevonelle after unprotected sex. Taken primolut. When will the medication show results, any chances of pregnancy? 1 hour later
thank you for your help. why do you recommend that i stop taking the pills?
also, part of my query hasn't reached you. i added questions later which don't seem to have been saved.
my other query is this - after the intercourse i had a vaginal infection - like cottage cheese which appeared the following day. i'd been taking antibiotics till then. could this be the reason or did i contract something from my partner? both of us were clean before the intercourse.
also my breasts are a little swollen. is this normal?
i'm not sure about the last sentence you write - 'you are period' - that's not clear. Please explain.
thank you.
Answered by Dr. Mahesh Koregol 1 hour later

Thanks for writing back.

1) You are taking progesterone (norethisterone) tablets with brand name primolut nor. These are not contraceptive pills. These help in getting menses in women with missed period by a method called "withdrawal" bleeding. The withdrawal bleeding occurs after stopping them. These tablets are usually given for 3 days. Hence I suggest you to stop the pills after discussing with your prescribing doctor.

2) The infection you are describing appears like fungal infection. If it has not reduced, please get prescription for antifungal vaginal pessaries which are effective in treating fungal infection in vagina. This infection is common in many women and has nothing to do with your partner. The infection is unlikely to be the cause of missed period.

3) Some women experience swollen or tender breasts while on progesterone tablets which you are taking now. Hence stopping tablets would make you feel batter.

4) I am sorry; the last sentence was typing error. I meant to say I understand you are concerned about missed period and about being pregnant, do not worry; your periods will resume soon after stopping the tablets. Get the FSH levels checked as suggested to know about menopausal state

I hope it is clear now. I will be available to answer any other queries you have. If no more queries, please close this discussion.

Dr. Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor